Psycho-Babble Medication Thread 108067

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

HELP- Terrified of tinnitus- extreme anxiety

Posted by tinker on May 30, 2002, at 14:30:34

Help, I developed tinnitus while taking zoloft. I have ocd. Now if I try anafranil, the ringing gets louder. The drug co. told me this would happen with any ssri due to elevated seratonin levels. I am terrified. I am on doxepin, but having bad panic attacks, and alot of obsessive rumination. The tinnitus is mostly gone but it was very very bad and lasted 8 months. Anyone had any experience with this and an ssri. How did things work out for you? Very Very Very scared.

 

Re: HELP- Terrified of tinnitus- extreme anxiety tinker

Posted by IsoM on May 30, 2002, at 14:56:14

In reply to HELP- Terrified of tinnitus- extreme anxiety, posted by tinker on May 30, 2002, at 14:30:34

I've had tinnitus for over 30 years. It comes & goes in severity but is always there. Sometimes I hear only one tone, sometimes a combination of tones, other times, it's will sound louder, like a pulse, with each heartbeat (which is perfectly normal). I highly dislike it & wish I could just have peace & quiet, but I learned to accept it.

Tinnitus is just a symptom, nothing else, it's not a disease or worry in itself. As much as I dislike it, I don't worry over it. It can be caused by so many different things that doctors rarely can track down the cause. There's no easy way to test why it's happening - just to make sure that some of the serious diseases that can have it as a symptom aren't it's cause.

As long as all serious causes of it are eliminated, it's not something to worry about. Easier said than done, I'm sure, but it is true. It will only affect your quality of life if you let it. You may just have to live with it as many millions already do.

 

Re: HELP- Terrified of tinnitus- extreme anxiety tinker

Posted by Ritch on May 30, 2002, at 23:26:04

In reply to HELP- Terrified of tinnitus- extreme anxiety, posted by tinker on May 30, 2002, at 14:30:34

> Help, I developed tinnitus while taking zoloft. I have ocd. Now if I try anafranil, the ringing gets louder. The drug co. told me this would happen with any ssri due to elevated seratonin levels. I am terrified. I am on doxepin, but having bad panic attacks, and alot of obsessive rumination. The tinnitus is mostly gone but it was very very bad and lasted 8 months. Anyone had any experience with this and an ssri. How did things work out for you? Very Very Very scared.

Hi,

Interesting you mention that you are taking Zoloft *and* doxepin. Those were the two AD's over 20 years of AD use that gave me the most ear-ringing! However, it never bugged me that much-other sfx from those meds were worse than the tinnitus. I get a *little* tinnitus from Celexa, and on Prozac I didn't get the ear-ringing, I would get transient intense vertigo which was worse. You might try Celexa instead of Zoloft. I think Zoloft gave me the worst ear-ringing of *any* med (SSRI or not). I would be at work and it would kick-in really intense (to where I almost couldn't hear people talking), but it always would fade after a minute or so.

Mitch

 

Re: HELP- Terrified of tinnitus- extreme anxiety

Posted by Ed O`Flaherty on May 31, 2002, at 17:15:34

In reply to Re: HELP- Terrified of tinnitus- extreme anxiety tinker, posted by Ritch on May 30, 2002, at 23:26:04

OCD may respond to omega-3 fish oil and I have seen 2 cases of tinnitus respond to it too.Have a look at www.omega3.20megsfree.com

 

Re: HELP- Terrified of tinnitus- extreme anxiety

Posted by automatedlady on June 1, 2002, at 11:34:22

In reply to Re: HELP- Terrified of tinnitus- extreme anxiety, posted by Ed O`Flaherty on May 31, 2002, at 17:15:34

Hi. I got tinnitus on Celexa about 6 mths ago, and although I stopped taking it it hasnt got any better. I have learned to live with it, and honestly, as long as I refuse to dwell on it I hardly notice it. There are some websites on tinnitus retraining therapy which were really helpful to me + I would tell you what they were if I could remember! Try searching the web and see what comes up.
AL

 

Reply to automatedlady

Posted by tinker on June 1, 2002, at 14:16:23

In reply to Re: HELP- Terrified of tinnitus- extreme anxiety, posted by automatedlady on June 1, 2002, at 11:34:22

HI Ed thanks for posting. Did you stop all ssri's or start another one. Thats the one thing i was told by the manufacturer to not take another ssri.

 

Re: HELP- Terrified of tinnitus- extreme anxiety

Posted by omega man on June 1, 2002, at 23:22:47

In reply to HELP- Terrified of tinnitus- extreme anxiety, posted by tinker on May 30, 2002, at 14:30:34

I had tinnitus caused by very bad stress ...and lots of stuff...

It just seemed to go away.....I think theres tinitus caused by stress..and the kind caused by real damage to the ear..so perhaps you have nothing really to worry about...


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.